Alert archive / Mississippi / River Flood Warnings in 2021
River Flood Warning 177, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Jul 10, 2021, 6:54 AM CDT for Harrison County, Mississippi. It took effect at Jul 10, 2021, 9:00 AM CDT. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 6:54 AM CDT (11:54 UTC)
- In effect from
- Jul 10, 2021, 9:00 AM CDT
- Expired
- Jul 10, 2021, 7:42 PM CDT
- In force
- 11 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Harrison County, MS
The radar
The Mobile radar (KMOB), 80 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Biloxi River near Lyman (LYMM6). The gauge peaked at 15.40 ft at Jul 10, 2021, 12:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02481130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
027 WGUS44 KLIX 101154 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans LA 654 AM CDT Sat Jul 10 2021 ...The National Weather Service in New Orleans LA has issued a Flood Warning for the following rivers in Mississippi... Biloxi River Near Lyman affecting Harrison County. For the Biloxi River...including Wortham, Lyman...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && MSC047-110600- /O.NEW.KLIX.FL.W.0177.210710T1400Z-210711T2201Z/ /LYMM6.1.ER.210710T1400Z.210711T0000Z.210711T1600Z.NO/ 654 AM CDT Sat Jul 10 2021 The National Weather Service in New Orleans has issued a * Flood Warning for the Biloxi River Near Lyman. * Until tomorrow afternoon. * At 6:45 AM CDT Saturday the stage was 11.7 feet. * Flood stage is 12.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late this morning and continue rising to a crest of 12.5 feet this evening. The river is expected to fall below flood stage late tomorrow morning. * Impact...At 12.0 feet, River Road near Three Rivers Road bridge will begin to flood. && LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905 $$ PG
2 follow-up statements
286 WGUS84 KLIX 101539 FLSLIX Flood Statement National Weather Service New Orleans LA 1039 AM CDT Sat Jul 10 2021 ...The Flood Warning is extended for the following rivers in Mississippi... Biloxi River Near Lyman affecting Harrison County. For the Biloxi River...including Wortham, Lyman...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && MSC047-110945- /O.EXT.KLIX.FL.W.0177.000000T0000Z-210712T0000Z/ /LYMM6.1.ER.210710T1407Z.210711T0000Z.210711T1800Z.NO/ 1039 AM CDT Sat Jul 10 2021 ...The Flood Warning is now in effect until tomorrow evening... The Flood Warning continues for the Biloxi River Near Lyman. * Until tomorrow evening. * At 9:45 AM CDT Saturday the stage was 12.0 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 9:45 AM CDT Saturday was 12.0 feet. * Forecast...The river is expected to rise to a crest of 12.5 feet this evening. It will then fall below flood stage early tomorrow afternoon. * Impact...At 12.0 feet, River Road near Three Rivers Road bridge will begin to flood. && LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905 $$ MW
395 WGUS84 KLIX 110042 FLSLIX Flood Statement National Weather Service New Orleans LA 742 PM CDT Sat Jul 10 2021 ...The Flood Warning is cancelled for the following rivers in Mississippi... Biloxi River Near Lyman affecting Harrison County. MSC047-110145- /O.CAN.KLIX.FL.W.0177.000000T0000Z-210711T0042Z/ /LYMM6.1.ER.210710T1407Z.000000T0000Z.000000T0000Z.NO/ 742 PM CDT Sat Jul 10 2021 ...The Flood Warning for the Biloxi River Near Lyman has been cancelled... The Flood Warning is cancelled for the Biloxi River Near Lyman. * At 6:45 PM CDT Saturday the stage was 11.9 feet. * Flood stage is 12.0 feet. * Forecast...The river will fall to 9.2 feet by Tuesday morning. && LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jul 10, 6:19 AM CDT, 35 minutes earlier.
Area forecast discussion, Jul 10, 6:19 AM CDT, 35 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 619 AM CDT Sat Jul 10 2021 .AVIATION (12Z TAF DISCUSSION)... Latest radar trends continue to illustrate isolated SHRA/TSRA in a few areas, generally along and east of I-55 to portions of coastal MS. Expect this activity to persist this morning before more widespread showers and storms develop later this morning and into the afternoon hours. Additionally, some area terminals in and around BTR to MCB are experiencing lower CIG's and patchy surface fog which have reduced flight categories to IFR and intermittent LIFR. Expect any fog to likely diminish after sunrise, followed by increasing CIG's. Overall, VFR conditions can be expected between any scattered shower or storm today, with approximate best chances timed per each TAF site. Main threats in any one storm today will be gusty, erratic downdraft winds in excess of 25 to 35 knots, torrential rainfall leading to reduced surface VIS and lower CIG's. Expect some improvement in conditions after sunset tonight, but a few isolated -SHRA may persist at or near a few terminals through overnight tonight. KLG && .PREV DISCUSSION... /issued 418 AM CDT Sat Jul 10 2021/ SHORT TERM (Today through Monday Night)... Starting off with early this morning, isolated nocturnal showers continue in areas generally across SE LA. Latest CAM's struggle at resolving this activity, as they typically do due to the shallow /small-scale nature in such a moisture rich environment. This activity will remain spotty/isolated through mid-morning, but focus will actually shift to our west at what the forecast has in store for us today. Some HREF members anticipate a messy convective blowup potential across southwestern and southern LA this morning - where latest SPC RAP mesoanalysis supports this idea with a bulls eye of MLCAPE and hardly any MLCIN in the vicinity, coupled with strong surface moist convergence nearshore coastal areas. Going to lean towards the possibility of this activity to develop with the latest HRRR trends still in strong support, along with a few select HREF members. Just how widespread this convection becomes will determine the potential for small- scale weak convective cold pooling/increasing CIN which along a progressive eastward 0-6km storm layer flow (~280/5-7kts) which could send a eastward surging outflow boundary into our western areas as early as mid/late AM. Not overly confident on how organized any forcing for convection would be along this boundary, with this activity likely remaining messy sweeping from west to east through the rest of the late morning and afternoon hours. Additionally, may see an uptick in convective coverage and even a few stronger storms during peak afternoon heating, mainly along and east of I-55 to the MS coast. Closely investigating model soundings for later today and comparing them to observed/previous model soundings for yesterday shows a few differences worthy of mentioning. Early yesterday, a corridor of slightly drier air in the 850 to 600mb layer west of a mid-level high in the NE GOMEX helped to bump up derived downdraft parameters (including DCAPE into the 1000+J/kg range), which ultimately led to a few storms producing stronger wind gusts in the 35-45mph range as we mixed out in the late AM/early PM hours. While there remains some slightly drier air in the same aforementioned layer beginning with today (might see this reflected in the 12Z KLIX RAOB this morning), model soundings indicate this layer attempting to steadily moisten, reducing the overall stronger downward transfer potential. Still can't rule out some gusty sub-severe wind gusts in any stronger storm (especially across marine areas) however the risk for widespread severe weather will be low. Weak lapse rates and warmer H5 temperatures will reduce any additional hazards, and still can't rule out locally heavy rainfall leading to minor/isolated flash flooding although progressive eastward mean storm motion will hopefully keep these storms moving enough to reduce this threat today. Additionally, decided to keep PoP's elevated behind this activity though mid/late afternoon and into the early evening hours, with some possibility of re-developing isolated convection similar to what we saw Friday. However this potential and amount of coverage will highly be dependent on if lingering stratus behind the initial eastward surging cluster can break up early enough to heat up again. For now, leaning towards this possibility with some isolated showers/storms possible again in the late afternoon/early evening hours. As for temperatures, due to the earlier onset of convective potential today, aimed below deterministic NBM MaxT's with a bias on the CONSShort keeping us in the mid to upper 80's. Didn't want to go too low, as there is a potential for any lingering stratus to dissipate early enough to lead to surface re-heating, but low enough to keep us from reaching the lower 90's area wide today. Any lingering storms continue to parade east across coastal MS later this afternoon/evening, revealing mainly dry conditions afterwards through 03Z. Overnight MLCAPE and limited MLCIN similar to what we are seeing early this morning may lead to another batch of isolated nocturnal showers once again. Have manually introduced isolated PoP's to get the mention in the forecast, but be aware coverage will be limited and more confined to along and near coastal areas. Going into after daybreak Sunday, we likely will see scattered showers/storms develop around mid- morning, drifting east and increasing in coverage as 0-6km storm motion remains progressive from the west at ~280/8-10kts. This may lead to another day of multiple eastward surging outflow boundaries, with convection likely confined to these areas of enhanced low-level convergence. Not seeing any distinct signals of any active weather, but similar to today there may be some sub- severe wind gusts in the 30-40mph range and locally heavy rainfall. Meanwhile, zooming out a bit and taking a glance at the upper- level pattern, a positive tilt mid-level trough continues to slide south and east around the eastern periphery of a deep/strong building ridge across the SW US. Eventual surface cyclogenesis and an attendant southward moving cold front will slide down into the mid to lower-MS valley region with a likely long line of showers and storms pushing into the Red River Valley region of TX/OK, east into AR and northern MS/AL come early Sunday. We should see this activity eventually decay as these storms become progressively outflow dominant combined with lack of supportive instability, thereafter this cold front will slow down to a crawl and stall out across northern TX/LA east to central/northern MS and AL. For now, anticipating the greatest forcing nearby this boundary to remain to our north, where several waves of strong to even severe storms may be likely across central MS on Sunday. Meanwhile for us, we remain in the same corridor of enhanced PW's in the 2.0-2.2"+ range south of this boundary to support several rounds of eastward surging showers and storms, likely extending into the day on Monday as well with peak coverage in the mid/late AM and PM hours. Persistent eastward mean storm motion will continue to reduce any flash flood threat, but the same sub-severe winds and isolated flooding threats will persist for Monday as well, with most of this activity coming to an end Monday evening/early night as we lose daytime heating. KLG LONG TERM (Tuesday through Friday)... This mid/upper level shortwave trough is expected to lift back north/northeast on Tuesday from the mid/lower Mississippi Valley towards the Great Lakes region. This will allow a deep layer ridge to build in from the east and becoming the dominant feature through the middle to latter part of the week. This ridge, however, is expected be positioned favorably to keep a moist southerly flow over the central Gulf Coast region and precipitable water values mostly in from 1.75 to 2.1 inch range. The NBM continues to maintain slightly higher than climatological PoPs each day mainly during afternoon hours, and have generally stayed close to only slightly lower for rain chances. As always in these patterns, there could be locally heavy rainfall each day with any stronger or slower moving thunderstorms. Have also stayed very close to the NBM temperature guidance which should mean high temperatures fairly close to seasonal averages in the upper 80s to lower 90s. 22/TD MARINE... Persistent weak onshore flow will continue this weekend, reducing overall forecast wave/seas to 1-2 ft for protected waters to 2-3ft for outer Gulf marine areas. Daily shower and storm chances will remain greatest in the morning hours and generally closer to land areas, with a few strong storms possible at times. Main threats in any one storm will be locally enhanced wave/seas, gusty surface winds and isolated waterspouts. Otherwise, no additional hazardous weather expected through the middle to later portions of the upcoming week. KLG && .PRELIMINARY POINT TEMPS/POPS... MCB 88 74 88 74 / 70 20 80 40 BTR 89 75 89 74 / 70 10 80 20 ASD 89 76 89 76 / 70 20 70 30 MSY 89 79 90 78 / 70 20 70 20 GPT 88 77 87 77 / 50 20 60 30 PQL 88 76 87 75 / 60 20 50 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Jul 10, 6:35 AM CDT, 19 minutes before
Special Weather Statement
National Weather Service New Orleans LA
635 AM CDT Sat Jul 10 2021
MSZ080-081-101200-
Harrison-Hancock-
635 AM CDT Sat Jul 10 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HARRISON AND
EASTERN HANCOCK COUNTIES...
At 634 AM CDT, a strong thunderstorm was located over Kiln, or near
Diamondhead, moving northeast at 10 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Bay St. Louis, Diamondhead, Kiln and Shoreline Park.
This includes Interstate 10 in Mississippi between mile markers 8 and
26.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3035 8928 3036 8928 3036 8931 3038 8932
3037 8935 3034 8938 3034 8933 3033 8933
3028 8948 3043 8959 3061 8937 3038 8920
TIME...MOT...LOC 1134Z 237DEG 11KT 3040 8947
PGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 6:35 AM CDT | Special Weather Statement | LIX | Hancock | 25 min |
| Jul 10, 7:18 AM CDT | Special Weather Statement | LIX | Harrison | 27 min |
| Jul 10, 7:55 AM CDT | Special Weather Statement | LIX | Harrison | 50 min |
| Jul 10, 12:28 PM CDT | Special Weather Statement | LIX | Wilkinson | 32 min |
| Jul 10, 12:31 PM CDT | Special Weather Statement | LIX | Hancock | 29 min |
| Jul 10, 1:44 PM CDT | Special Weather Statement | LIX | Jackson | 31 min |
Nearby
River Flood Warnings in Mississippi, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.